City Research Online

Approximate decomposability in and the canonical decomposition of 3-vectors

Leventides, J. & Karcanias, N. (2016). Approximate decomposability in and the canonical decomposition of 3-vectors. Linear and Multilinear Algebra, 64(12), pp. 2378-2405. doi: 10.1080/03081087.2016.1158230


Given a (Figure presented.)3-vector (Formula presented.) the least distance problem from the Grassmann variety (Formula presented.) is considered. The solution of this problem is related to a decomposition of (Formula presented.) into a sum of at most five decomposable orthogonal 3-vectors in (Formula presented.). This decomposition implies a certain canonical structure for the Grassmann matrix which is a special matrix related to the decomposability properties of (Formula presented.). This special structure implies the reduction of the problem to a considerably lower dimension tensor space ⊗3R2 where the reduced least distance problem can be solved efficiently.

Publication Type: Article
Additional Information: This is an Accepted Manuscript of an article published by Taylor & Francis in Linear and Multilinear Algebra on 6 Apr 2016, available online:
Publisher Keywords: exterior algebra, decomposability, best decomposable approximation, Grassmann variety
Subjects: Q Science > QA Mathematics
Departments: School of Science & Technology > Engineering
SWORD Depositor:
[thumbnail of Grassmann Paper36 %2831-06-15%29 %28NK%29.pdf]
Text - Accepted Version
Download (3MB) | Preview


Add to AnyAdd to TwitterAdd to FacebookAdd to LinkedinAdd to PinterestAdd to Email


Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login